Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 30, 2014, 05:15:19 PM

Login with username, password and session length


Members
  • Total Members: 23350
  • Latest: Smasher
Stats
  • Total Posts: 636678
  • Total Topics: 48324
  • Online Today: 179
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 142
Total: 147

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: hello  (Read 649 times)

0 Members and 1 Guest are viewing this topic.

Offline steven6908

  • Member
  • Posts: 36
hello
« on: January 29, 2009, 07:35:45 PM »
Can you help just read about HCV What is it? and also what does lipo do what is it ?

Steven

Offline aztecan

  • Member
  • Posts: 5,394
  • 29 years positive, 57 years a pain in the butt
Re: hello
« Reply #1 on: January 29, 2009, 11:43:59 PM »
Hey Steven,

Here is some information on Hep C.

http://www.aidsmeds.com/articles/HCV_9991.shtml

Lipo is short for lipodystrophy, an unusual change in body shape often associated with some HIV medications.

There are two varieties of lipodystrophy:

Lipoatrophy is the loss of subcutaneous fat in the limbs, extremities and buttocks and face. This is the skin and bones look, with protruding veins, that people seem to dread, although I never thought it looked too bad if you exercise a little and keep your muscles built up.

Lipohypertrophy is the depositing of visceral fat in the abdomen and the growth of fat deposits on the upper part of the back and around the neck.

The belly fat is sometimes called a Crix belly, stemming from one of the meds thought to have caused it, Crixivan, although there are different schools of thought on this and Crixivan may or may not be the culprit. Because this fat is visceral and not subcutaneous, no amount of sit ups or other exercises will get rid of it.

The fat deposits on the back are usually referred to as a buffalo hump, around the neck is called a horse collar.
The buffalo hump can sometimes be removed surgically, while the neck and belly fat cannot. Nor can they be removed by liposuction. It is too risky.

OOPS, edited to add there has been discussion that hyperlipidemia may be associated with lipodystrophy, although there also is some belief some people may have a genetic predisposition to develop it when conditions are right.

I hope this answers your question.

HUGS,

Mark

« Last Edit: January 29, 2009, 11:47:11 PM by aztecan »
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.